What should I do

Pramiprexole is not working for me. Took it for at least 9 yrs. augmentation to the pong of rls all day everywhere in my body

I was suggested to change to requip.

Will start lie dose of requip and cross my fingers that it works and I can get rid of day time rls. The sleep clinic doctor said I should take a .5 clonazepam at bedtime. I'm afraid of the benzos.

Another option is taking gabapentin ?

Any advice on what I should do since I definitely need to do something I'm not sleeping and can't rest during the day


10 Replies

  • Hi

    Like you I have been taking Pramipexole for many years and it is now making the RLS worse.

    After being armed with some help from this site I visited my GP and requested Tramadol and Gabapentin. My GP was surprisingly helpful considering she knows little about RLS. She gave me Tramadol - one to be taken an hour before bed with food. As I have been taking 0.0088 x 3 Mirapexin she suggested I reduce by one tablet every month. After 2 months when I will just be on one tablet she will see me again and prescribe Gabapentin. I was so nervous about seeing her but came away quite relieved that she hadn't just dismissed my claims of augmentation. I have only just started on this plan so very early days yet but will keep you posted.

  • Thanks. I'm seing my family doctor in four weeks. I guess I'm willing to try the requip If it fails then I really have to get of the dopamine agents.

    Hope you do well And yes keep me posted

  • That sounds like a good GP and sensible way to get off the Pramipexole. Only thing I would suggest is maybe starting the Gabapentin a little sooner as it can take a few weeks to build up to full strength and you also have to start low and build up. The last bit of Pramipexole I found the hardest to get off so you may need to up the Tramadol dose then. Good luck with it, let us know how you go on

    Pipps x

  • Pipps Tramodol is morpheme based Iv been on that I got cold Turky when I came of it erdnA x

  • Thank you Pipps - will do x

  • Wiggle -55haliday it is not recommended if you have augmentation to move straight from one dopamine agonists to another as this would further feed the augmentation unfortunately. You would be better starting to wean down from the Mirapex with the help of a strong painkiller such as Tramadol and maybe adding in Pregablin /Gabapentin pretty much as Keiralee is explaining on her comment. I can almost guarantee that if you switch to Requip (if it even helps at all ) you will find yourself in an even worse position down the line. What dosage is your Mirapex?

    Pipps x

  • I take .25mg in am then .5 mg before bed time. I use to take only .25mg at night. But I got a lot of rebound in the early morning. So mr dr upped the dose. It work for 2 months. Now back with more symptoms all day and everywhere :(

  • Can gabapenrin alone treat rls?

    Or does it have to be combined with other meds ?

  • That is augmentation where you up the dose and it helps for a short time but then stops working and symptoms get worse. Some of the top international RLS experts now recommend no higher than .25 mg per day now of Mirapex because of the danger of augmentation.

    On the Gabapentin yes for a lucky few it can work on its own to treat RLS but most take it in combination.

    It would not be likely that Gabapentin alone would counteract Mirapex withdrawals, you are coming down from a high dose so an opiate such as Tramadol will be necessary.



  • I Was taking Mirapex for years and it helped my restless leg tremendously. Then it seemed to stop helping. I tried Requip and that made my RLS much, much worse. Initially one doctor said it makes it worse at first and then it makes it better. Then after hell for a few nights I called the pharmacist and she reported that she read most instances where it made it worse and it continually got increasingly worse and it never got better. But going off Mirapex for just a little while allowed my body to "reset" and when I went back to Mirapex, it worked again. Thanks, FRANK

You may also like...